Null-control and measurable sets

Jone Apraiz; Luis Escauriaza

ESAIM: Control, Optimisation and Calculus of Variations (2013)

  • Volume: 19, Issue: 1, page 239-254
  • ISSN: 1292-8119


We prove the interior and boundary null-controllability of some parabolic evolutions with controls acting over measurable sets.

How to cite


Apraiz, Jone, and Escauriaza, Luis. "Null-control and measurable sets." ESAIM: Control, Optimisation and Calculus of Variations 19.1 (2013): 239-254. <>.

abstract = {We prove the interior and boundary null-controllability of some parabolic evolutions with controls acting over measurable sets.},
author = {Apraiz, Jone, Escauriaza, Luis},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {null-controllability; interior and boundary null-controllability},
language = {eng},
number = {1},
pages = {239-254},
publisher = {EDP-Sciences},
title = {Null-control and measurable sets},
url = {},
volume = {19},
year = {2013},

AU - Apraiz, Jone
AU - Escauriaza, Luis
TI - Null-control and measurable sets
JO - ESAIM: Control, Optimisation and Calculus of Variations
PY - 2013
PB - EDP-Sciences
VL - 19
IS - 1
SP - 239
EP - 254
AB - We prove the interior and boundary null-controllability of some parabolic evolutions with controls acting over measurable sets.
LA - eng
KW - null-controllability; interior and boundary null-controllability
UR -
ER -


  1. [1] L. Ahlfors and L. Bers, Riemann’s mapping theorem for variable metrics. Ann. Math.72 (1960) 265–296. Zbl0104.29902MR115006
  2. [2] G. Alessandrini and L. Escauriaza, Null-controllability of one-dimensional parabolic equations. ESAIM : COCV 14 (2008) 284–293. Zbl1145.35337MR2394511
  3. [3] K. Astala, Area distortion under quasiconformal mappings. Acta Math.173 (1994) 37–60. Zbl0815.30015MR1294669
  4. [4] A. Benabdallah and M.G. Naso, Null controllability of a thermoelastic plate. Abstr. Appl. Anal.7 (2002) 585–599. Zbl1013.35008MR1945447
  5. [5] A. Benabdallah, Y. Dermenjian and J. Le Rousseau, On the controllability of linear parabolic equations with an arbitrary control location for stratified media. C. R. Acad. Sci. Paris, Sér. 1 344 (2007) 357–362. Zbl1115.35055MR2310670
  6. [6] L. Bers and L. Nirenberg, On a representation theorem for linear elliptic systems with discontinuous coefficients and applications, in Convegno Internazionale sulle Equazioni alle Derivate Parziali. Cremonese, Roma (1955) 111–138. Zbl0067.32503MR76981
  7. [7] L. Bers, F. John and M. Schechter, Partial Differential Equations. Interscience. New York (1964). Zbl0126.00207MR163043
  8. [8] S. Cho, H. Dong and S. Kim, Global estimates for Green’s matrix of second order parabolic systems with application to elliptic systems in two dimensional domains. Potential Anal.36 (2012) 339–372. Zbl1242.35067MR2886465
  9. [9] L.C. Evans, Partial differential equations. American Mathematical Society, Providence, RI (1998). Zbl1194.35001MR1625845
  10. [10] A. Fursikov and O.Yu. Imanuvilov, Controllability of Evolution Equations. Seoul National University, Korea. Lect. Notes Ser. 34 (1996). Zbl0862.49004MR1406566
  11. [11] M. Giaquinta, Multiple integrals in the calculus of variations and nonlinear elliptic systems. Princeton University Press (1983). Zbl0516.49003MR717034
  12. [12] D. Gilbarg and N.S. Trudinger, Elliptic Partial Differential Equations of Second Order, 2nd edition. Springer-Verlag (1983). Zbl0361.35003MR737190
  13. [13] F. John, Plane Waves and Spherical Means Applied to Partial Differential Equations. Interscience Publishers, Inc., New York (1955). Zbl0464.35001MR75429
  14. [14] F. John, Partial Differential Equations. Springer-Verlag, New York (1982). Zbl0472.35001MR514404
  15. [15] M. Léautaud, Spectral inequalities for non-selfadjoint elliptic operators and application to the null-controllability of parabolic systems. J. Funct. Anal.258 (2010) 2739–2778. Zbl1185.35153MR2593342
  16. [16] G. Lebeau and L. Robbiano, Contrôle exact de l’équation de la chaleur. Commun. Partial Differ. Equ.20 (1995) 335–356. Zbl0819.35071MR1312710
  17. [17] G. Lebeau and E. Zuazua, Null controllability of a system of linear thermoelasticity. Arch. Rational Mech. Anal.141 (1998) 297–329. Zbl1064.93501MR1620510
  18. [18] E. Malinnikova, Propagation of smallness for solutions of generalized Cauchy-Riemann systems. Proc. Edinb. Math. Soc.47 (2004) 191–204. Zbl1061.31007MR2064745
  19. [19] A.I. Markushevich, Theory of Functions of a Complex Variable. Prentice Hall, Englewood Cliffs, NJ (1965). Zbl0135.12002
  20. [20] L. Miller, On the controllability of anomalous diffusions generated by the fractional laplacian. Math. Control Signals Syst.3 (2006) 260–271. Zbl1105.93015MR2272076
  21. [21] C.B. Morrey, Multiple Integrals in the Calculus of Variations. Springer (1966). Zbl1213.49002
  22. [22] C.B. Morrey and L. Nirenberg, On the analyticity of the solutions of linear elliptic systems of partial differential equations. Commun. Pure Appl. Math. X (1957) 271–290. Zbl0082.09402MR89334
  23. [23] N.S. Nadirashvili, A generalization of Hadamard’s three circles theorem. Mosc. Univ. Math. Bull.31 (1976) 30–32. Zbl0352.31002
  24. [24] N.S. Nadirashvili, Estimation of the solutions of elliptic equations with analytic coefficients which are bounded on some set. Mosc. Univ. Math. Bull.34 (1979) 44–48. Zbl0433.35006MR531646
  25. [25] J. Le Rousseau and G. Lebeau, On Carleman estimates for elliptic and parabolic operators. Applications to unique continuation and control of parabolic equations. ESAIM : COCV, doi:10.1051/cocv/2011168. Zbl1262.35206
  26. [26] J. Le Rousseau and L. Robbiano, Local and global Carleman estimates for parabolic operators with coefficients with jumps at interfaces. Invent. Math.183 (2011) 245–336. Zbl1218.35054MR2772083
  27. [27] D.L. Russel, A unified boundary controllability theory for hyperbolic and parabolic partial differential equations. Stud. Appl. Math.52 (1973) 189–221. Zbl0274.35041MR341256
  28. [28] S. Vessella, A continuous dependence result in the analytic continuation problem. Forum Math.11 (1999) 695–703. Zbl0933.35192MR1724631
  29. [29] H.F. Weinberger, A first course in partial differential equations with complex variables and transform methods. Dover Publications, New York (1995). Zbl0127.04805MR1351498

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.